Menopause: Hi there , I'm bipolar and have... - Women's Health

Women's Health

33,339 members3,551 posts

Menopause

lifted profile image

Hi there ,

I'm bipolar and have depression, I take vensir for my Depression and lithium for my bipolar , I'm now going through the menopause and my mood had gone down do much I can't get out of bed and crying for the last 7 wks I just can't be bothered with any thing , my partner just says he we go again and ignores me , and my poor Daughter has been the cook , cleaner etc , I feel I'm always gonna be like this . My doctor talked about Hrt but I'm on Meds already and don't want to take any more , please advise , I'm so bubbly normally ,but now scared to leave my bedroom x

35 Replies

Hi lifted, how old are you? Are you still in perimenopause or have you gone 12 months without a period? This time is really scary and you will need a lot of support from your family and friends, but it doesn't last long, you will get less symptoms and be more confident when the hormonal fluctuations decrease. I'm not on HRT but sometimes it helps with symptoms so you might consider it if you really can't cope with them. Lack of motivation was and still is my main issue, but I have managed to accept my 'new' (or more likely 'old') me. We're here to support you through the roller coaster. 🤗

lifted profile image
lifted in reply to expandingways

Thanks so much for your reply I'm hoping to go on patches , I really need to lift my mood I'm still in bed , but theres lots to do, I have got no motivation . I'm 55 ,and not had a period for 12 months x

wobblybee profile image
wobblybeeAdministrator

I’m so sorry , life must be exceptionally difficult at the moment. HRT is known to help with depression, but is it possible that your current medications aren’t working as well as they might right now🤔

lifted profile image
lifted in reply to wobblybee

Thankyou for reply , my GP thinks they are , I just get frustrated because the Anti is supposed to help with Menopause and I've been on them 20yrs and the Lithium helps with mood , but she still thinks I need Hrt ?

wobblybee profile image
wobblybeeAdministrator in reply to lifted

🤔 It could be that she thinks you’re stable on the current dose of each medication, and doesn’t want to ‘tinker’ with it. It seems obvious that something needs to be done, you aren’t only coping with menopause. Why don’t you accept her advice and just try HRT🤔 At best you’ll feel much better, and if not you don’t have to stay on it.

lifted profile image
lifted in reply to wobblybee

Thanks for reply

sweetsusie profile image
sweetsusie in reply to lifted

YES...you need HRT...

sweetsusie profile image
sweetsusie in reply to lifted

You know they say that the "Golden Years" are wonderful...I beg to differ..I think they suck!

lifted profile image
lifted in reply to sweetsusie

Hi sweetsusie , I had a call from my G P who was ready to increase my lithium and venlafaxine I refused because my phycartrist thinks I'm now stable , this with the menopause it feels like a double whammy !! So she still said my velefaxine is good for mood , I said well I've been on them 20 yrs , I think I now need HRT so she gave me a months supply of patches so fingers crossed. I would give anything for this mood to lift, I can put up with the sweats but not the mood it's scary and I've cried a river , so please God I hope they work and thanks for replying

sweetsusie profile image
sweetsusie in reply to lifted

Oh...so happy that you're giving this a try!! I have to take the pill form, because my insurance won't cover the patches (go figure, huh?)...anyway, keep me posted! I bet you'll start to feel better!

lifted profile image
lifted in reply to sweetsusie

I do hope so, I have cried rivers , and I truly can't function , I'm glad I came to the site and reached out , I will let you know . Thanks for reply

Sheila x

sweetsusie profile image
sweetsusie in reply to lifted

Hang in, lifted....I'm thinking about you...

lifted profile image
lifted in reply to sweetsusie

Thankyou x

Get on HRT...! You should feel much better!

lifted profile image
lifted in reply to sweetsusie

I'm gonna give it a go x

in reply to lifted

Hi, I have been where you are. It is frightening. It’s hormones .. I started HRT patches .. My mood has lifted and I feel more motivated. I’m , sorting cupboards, cooking, gardening etc... whereas before HRT, all that just went .. no interest ... I still have data where I just want to chill etc ... but that’s normal i’m sure.

Look after yourself ... HRT patches are no harm. I am 51 now, My periods stopped at the age of 45.

Keep in touch and let us how you are getting on.

lifted profile image
lifted in reply to sweetsusie

Still trying on patch mood still not lifted

sweetsusie profile image
sweetsusie in reply to lifted

Hang in there...takes longer...just keep using it..even for a couple of months or so....you'll feel the difference...

lifted profile image
lifted in reply to sweetsusie

Thanks sweet Susie , just can't believe I'm still crying it's been 9 weeks, I go to do a job say clean out a cupboard just stand there staring then cry cause I don't know what I'm doing , crazy I no !! X

sweetsusie profile image
sweetsusie in reply to lifted

Oh..I'm so sorry you are suffering, lifted! You have to be a bit patient when starting HRT...it's not like taking an aspirin or something...wax on...wax off, girlfriend!

lifted profile image
lifted in reply to sweetsusie

I will , I ain't given up x

sweetsusie profile image
sweetsusie in reply to lifted

Good for you!

lifted profile image
lifted in reply to sweetsusie

Sorry to be a pain , I still can't stop crying and can't do simple chores around home , I spoke to gp and says increase my velefaxine if I want to I just don't know what to go I'm on ,300 mg already !! I just want my mood to lift . It's really effecting my daughter now it breaks her heart to see me crying and she just looks so sad and tears roll down her face I just can't help the way I'm feeling and have no motivation

sweetsusie profile image
sweetsusie in reply to lifted

I'm so sorry for you and your daughter, lifted....maybe the doctor needs to try you on a different kind of antidepressant....I've been on all of them at one time or another for years...not on any now...Paxil worked really well for me (but it's very hard to come off of if you ever wanted to..can be done, but there are side effects and the doctor should help you to step down from it; also Zoloft is another one I used...it's good, too, and much easier to come off of). There's a lot of different choices...please talk to your doctor about this once again...you shouldn't have to suffer these symptoms like this. The HRT will help, but it's not instant and can be subtle. I wish I could help you more, but all's I can do really is give you a shoulder to cry on and listen to you..which I'm more than willing to do! Please hang in there...doesn't sound like your husband is very supportive...that is certainly not helping you...sounds like like my ex-husband..very unsupportive through the menopausal years...they just don't get it...

Oh..also...Heidi mentioned Citalapram...which is an excellent anti-anxiety drug...also Lorazapam and Valium..both excellent..yes..they can be habit forming, but at this point...so what if you get hooked? Once you feel stabililzed you can quit them. I took Lorazapam for YEARS (small amount .5 mg tablet maybe 3-4 times a week) because of my job..very stressful for me. It really helped me out...just takes the "edge" off...wax on...wax on as Mr. Myagi says (in The Karate Kid)! Hang in...

lifted profile image
lifted in reply to sweetsusie

Thankyou for advice I'm going to speak to GP and hope they can come up with something.

I can't stand this feeling any longer I just lie in bed and it's wrong . Thankyou for the shoulo to cry on .

Sheila xx

sweetsusie profile image
sweetsusie in reply to lifted

Anytime, Sheila...

lifted profile image
lifted in reply to sweetsusie

Thankyou sweetsusie x

lifted profile image
lifted in reply to lifted

Hi Susie, talked to my G P who now says if the patches haven't worked by now, and my mood and crying is still the same , then I can't be on the menopause ?? She thinks it's more my biopolar ?? So back to the drawing board . I'm having hot sweats , no periods for 12 months , can't leave the house, but at least the crying has stopped and I'm ok in my home , but can't go out . And no motivation to go out . I'm more confused than ever !!

Thankyou heidi Iwill let u know I'm still struggling but trying it's been 5 days and no change , still crying and don't want to leave my house , but fingers crossed I hope to get their x

Can I just ask Heidi , how long did it take for the patches to work , I've been on them 5days and still feel the same ? X

in reply to lifted

minimum 6 months the Nurse told me. Your body has to adjust to them. I started mid April. Three months I have been on them. My motivation has certainly increased.

I have a HRT patch twice a week and 30 mg of Citalapram once a day. I got my life back. I must say my anxiety has got better since changing from 20mg to 30 mg on the Citralapam.

Hang on in there lifted! your on the right path to feeling better. During the beginning of month 3, I certainly felt a positive change.

Early days you can feel a little sickly from time to time, but it passes. The side effects do pass.

Thanks Heidi, xx

in reply to lifted

Hi lifted, how did you get on with patches ? x

You may also like...